MAUDE Adverse Event Report: LEICA BIOSYSTEMS MELBOURNE PTY. LTD HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS MELBOURNE PTY. LTD HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR; PROCESSOR, TISSUE, AUTOMATED
Model Number HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Eye Irritation (4803)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information available does not identify the specific tissue processing run(s) which resulted in ¿leaking formaling [sic]¿ reported by the customer.Further details on the specific tissue processing run(s) from which the customer reported resulted in ¿leaking formaling [sic]¿ were not provided to the manufacturer.From the information available, the root cause of the ¿leaking formaling [sic]¿ reported by the customer was found to be a damaged rotary valve.The fse documented ¿found leak coming from bottles 1 and 2 at rv connection, suspects formalin has eaten [sic] into rv¿.Although the information available indicates that no patient cases were affected and no technician required medical attention or experienced lost time at work due to the exposure to formalin, the circumstances involved in this complaint have previously resulted in serious injury.No adverse impact on either the quality of processing of patient tissue samples, to any patient(s) or to any staff members has been reported to the manufacturer in association with the circumstances involved in this complaint.
 
Event or Problem Description
On (b)(6) 2025, the customer provided the following information: ¿leaking formaling [sic] since pm was performed.The leak is about an inch in the drip tray.Formalin bottles, connectors, and o- rings checked and they look fine.I pulled the processor out to strip and wax the floors this weekend and the drip pan was full of formalin and buffering salts.The leak is about ¾ cup every two days.At the end of the formalin¿s life, it is at the 2 basket minimum line (so, about 2.5 liters low).¿ on (b)(6) 2025, the customer reported that ¿i have had employees complain to me about the smell and their eyes watering.¿ no lost time at work i.E.Sick leave, medical treatment, or adverse consequence(s) to a staff member(s) or patient(s) has been reported to the manufacturer.On (b)(6) 2025, the assigned leica field applications specialist ¿ core histology, mid-atlantic (fas) visited the customer and documented the amount of leaked formalin was estimated to be about an inch in the tray.Investigation of the instrument found the formalin bottles, connectors, and o-rings appeared intact with no visible damage.A formalin level test was performed, and the exposure level was found to be elevated.On (b)(6) 2025, the assigned leica field service engineer (fse) visited the customer and documented a leak was found at the rotary valve connections of bottle1 and bottle 2.The fse suspected the formalin had eaten into the rotary valve.On (b)(6) 2025, the assigned leica field service engineer (fse) returned to the customer site and installed a new rotary valve and reagent lines on bottle 1 and bottle 2.A test of the instrument after the repair found no leaks present.

Brand Name
HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD
495 blackburn road
mount waverley
victoria 00000 0314
AS  0000003149
Manufacturer (Section G)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD
495 blackburn road
mount waverley
victoria 00000 0314
AS   0000003149
Manufacturer Contact
daya currie
495 blackburn road
mount waverley
victoria 00000-0314
AS   0000003149
92117271
MDR Report Key22735045
Report Number8020030-2025-00065
Device Sequence Number15251152
Product Code IEO
UDI-Device Identifier09349458004811
UDI-Public(01)09349458004811(11)190304
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Device Catalogue Number45.0005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Initial Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown